Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Albuquerque, NM

June 12, 2012Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2012, 2:32 PM MDT for Colfax County, New Mexico. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 2:32 PM MDT (20:32 UTC)
Expired
Jun 12, 2012, 3:15 PM MDT
In force
43 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 2:37 PM MDTHAIL 13 Nne Raton, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:16 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-400 J/kg
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS55 KABQ 122032
SVRABQ
NMC007-122115-
/O.NEW.KABQ.SV.W.0081.120612T2032Z-120612T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF RATON...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUGARITE CANYON STATE PARK...
  SUGARITE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3699 10427 3675 10433 3688 10491 3699 10489
TIME...MOT...LOC 2031Z 278DEG 14KT 3695 10468

$$

43
1 follow-up statement
228 
WWUS55 KABQ 122057
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE JUN 12 2012

NMC007-122115-
/O.CON.KABQ.SV.W.0081.000000T0000Z-120612T2115Z/
COLFAX-
257 PM MDT TUE JUN 12 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
COLFAX COUNTY UNTIL 315 PM MDT...

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF RATON...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUGARITE CANYON STATE PARK...
  SUGARITE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3699 10427 3675 10433 3688 10491 3699 10489
TIME...MOT...LOC 2057Z 278DEG 14KT 3694 10455

$$

43

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:26 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 12, 1:26 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
126 PM MDT TUE JUN 12 2012

.UPDATE...
SEVERE THUNDERSTORM WATCH 382 IN EFFECT NOW FOR THE NE PLAINS
THROUGH 9 PM MDT. UPDATED ZONES ON THE WAY WITH WATCH HEADLINE.

GUYER

&&

.PREV DISCUSSION...1138 AM MDT TUE JUN 12 2012...
.AVIATION...
18Z TAF CYCLE
LOW LEVEL MOISTURE HAS PUSHED WESTWARD TO THE JEMEZ AND SAN JUAN
MTS. AIRMASS DESTABILIZING AND EXPECT ISOLD TO SCATTERED CONVECTION
OCCASIONALLY OBSCURING MTS FROM THE NORTHWEST MTS TO THE CENTRAL
MOUNTAIN CHAIN AND ACROSS THE PLAINS. ISOLD SVR STORMS WITH WIND
GUSTS IN EXCESS OF 50 KTS AND LARGE HAIL POSSIBLE IN THE PLAINS,
LOW CLOUDS/FOG TO DEVELOP TONIGHT FROM THE EAST SLOPES CENTRAL MT
CHAIN OVER THE PLAINS WILL OBSCURE TERRAIN.

.PREV DISCUSSION...335 AM MDT TUE JUN 12 2012...
ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER THE
EAST CENTRAL PLAINS NEAR INTERSTATE 40 AND ARE MOVING SOUTHEAST
INTO A MORE UNSTABLE AIRMASS. SURFACE DEWPOINT TEMPERATURES NEAR
THE STORMS ARE NOT ALL THAT IMPRESSIVE...IN THE MID TO UPPER 40S.
HIGHER DEWPOINTS IN THE MID 50S TO LOWER 60S OVER WEST TEXAS ARE
ADVECTING NORTHWEST INTO SOUTHEAST AND EAST CENTRAL NEW MEXICO AND
WILL ACT AS FUEL FOR ONGOING CONVECTION AND AN ADDITIONAL...POSSIBLY
SEVERE...ROUND OF STORMS LATER TODAY. SUBTLE MID LEVEL COOLING WAS
NOTED IN THE 00Z 500MB UPPER AIR DATA...WITH -12C OVER FGZ...-11
OVER ABQ AND -10 OVER AMA...AND THIS IS LIKELY CONTRIBUTING TO
ONGOING NOCTURNAL CONVECTION.

THE SPC DAY 1 CONVECTIVE OUTLOOK SHOWS MUCH OF EASTERN NEW MEXICO
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...WHICH APPEARS
RIGHT-ON GIVEN INCREASING SURFACE-BASED INSTABILITIES WITH DAYTIME
HEATING AND INCREASED SURFACE DEWPOINT TEMPERATURES...NOT
FORGETTING SLIGHTLY STEEPER LAPSE RATES WITH THE SUBTLE MID LEVEL
COOLING NOTED. STORMS THAT DEVELOP ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN WILL PRODUCE WETTING RAINS...WHEREAS STORMS
ALONG/WEST OF THE RIO GRANDE WILL GENERALLY BE OF THE DRY VARIETY
AND PRODUCE GUSTY WINDS AND VERY LITTLE MEASURABLE RAIN. THE MAIN
SEVERE THREATS TODAY AND OVERNIGHT WILL BE LARGE HAIL AND DAMAGING
WINDS...WITH THE AREA MOST LIKELY TO BE IMPACTED GENERALLY ALONG
AND EAST OF A RATON TO SANTA ROSA TO CLOVIS LINE.

ON WEDNESDAY...DRY AIR WILL BEGIN TO WORK BACK OVER THE STATE AND
A DRY LINE WILL SHARPEN-UP EAST OF THE CENTRAL MOUNTAIN CHAIN LATE
IN THE DAY. THUNDERSTORMS ARE LIKELY AGAIN ON WEDNESDAY AFTER A
LITTLE DAYTIME HEATING AND MAY BECOME SEVERE OVER THE EASTERN
PLAINS. CHANCES WILL TREND DOWN SIGNIFICANTLY BY THURSDAY...WITH A
DEEP AND DRY SOUTHWEST FLOW DEVELOPING IN THE LOWER BOUNDARY
LAYER. THURSDAY WILL BE HOT...WITH HIGHS IN THE MID 90S ACROSS THE
ALBUQUERQUE METRO AREA AND NEAR THE CENTURY MARK AT A FEW EAST
CENTRAL AND SOUTHEAST PLAINS LOCATIONS.

BY FRIDAY...THE DEEP SOUTHWEST FLOW BECOMES SOUTHERLY AND MOISTURE
ADVECTION KICKS-IN AS THE UPPER TROUGH TO THE WEST CLOSES A LOW
AND SINKS SLOWLY SOUTH OVER THE MEXICAN BAJA. THIS OPENS A BRIEF
WINDOW OF OPPORTUNITY FOR WETTING RAINS ACROSS MUCH OF THE CWFA
GOING INTO THE WEEKEND. THE 00Z GFS SOLUTION IS RATHER BULLISH
WITH THE QPF AND CHANCES FOR THUNDERSTORMS OVER THE WEEKEND...
WHILE THE ECMWF IS LESS BULLISH AND KEEPS THE UPPER LOW SLIGHTLY
FURTHER WEST. THE GFS HAS SHOWN SOME GOOD RUN-TO-RUN CONSISTENCY...
SO WE'VE TRENDED OUR POPS UP FOR THE WEEKEND FORECAST. HOWEVER...
WILL KEEP THEM AT OR BELOW THE 00Z GFSMOS GIVEN THE ONGOING
DROUGHT FOR MUCH OF THE STATE AND IN FAVOR OF MORE MODEL CONSENSUS
BEFORE GETTING TOO EXCITED. THE 00Z MEDIUM RANGE MODEL SOLUTIONS
ARE IN DECENT AGREEMENT WITH THE UPPER LOW RETROGRADING OVER THE
EASTERN PACIFIC AND A DRY WNW FLOW DEVELOPING OVER THE DESERT
SOUTHWEST EARLY NEXT WEEK.

11

.FIRE WEATHER...
THE SYNOPTIC SURFACE PATTERN HAS ESTABLISHED A FAVORABLE SCENARIO
FOR A WESTWARD SURGE OF LOW LAYER MOISTURE THIS MORNING. HIGHER
DEWPOINTS ARE CURRENTLY MAKING THEIR WAY WEST TOWARD THE MIDDLE TO
UPPER RIO GRANDE...AND GOOD TO EXCELLENT HUMIDITY RECOVERY ARE
EXPECTED OVER MUCH OF THE EASTERN HALF OF THE FORECAST AREA THROUGH
SUNRISE. GUSTY CANYON WINDS HAVE ALSO DEVELOPED IN SELECT CENTRAL
LOCALES DOWNWIND OF GAPS/CANYONS. THIS FLUX OF MOISTURE HAS SET THE
STAGE FOR STORMS THAT WILL CONTINUE THROUGH THE MORNING...PRIMARILY
EAST OF THE SANGRES INTO THE HIGH PLAINS.

AS THE ATMOSPHERE WARMS AND TRIES TO DESTABILIZE AGAIN TODAY...WINDS
WILL VEER MORE SOUTH SOUTHEASTERLY. THIS SHOULD KILL OFF ANY
GAP/CANYON WINDS WITH LIGHT TO MODERATE WIND SPEEDS THROUGH THE
AFTERNOON. SUFFICIENT BOUNDARY LAYER MOISTURE WILL BE IN PLACE FOR
MORE STORMS OVER EASTERN NEW MEXICO...BUT THE PLAINS WILL LIKELY
TAKE THE LONGEST TO DESTABILIZE ONCE THE CURRENT ROUND OF CONVECTION
FINALLY WANES. THIS WILL ALLOW THE CENTRAL MOUNTAIN CHAIN AND
ADJACENT HIGHLANDS TO OBSERVE STORMS FIRST IN THE EARLY AFTERNOON. A
FEW STRAY DRY STORMS HAVE BEEN BUILT INTO THE FORECAST GRIDS ONCE
AGAIN...GENERALLY BETWEEN THE RIO GRANDE AND THE CONTINENTAL
DIVIDE...AND EXCELLENT VENTILATION WILL PREVAIL AREA-WIDE. AS EVENING
FALLS...ANOTHER WESTWARD SURGE OF THE LOW LAYER MOISTURE IS
FORECAST...GOING MORE IN LINE WITH THE NAM VERSUS THE GFS MODEL.
THIS WILL GIVE GOOD TO EXCELLENT RH RECOVERY IN MOST CENTRAL TO
EASTERN ZONES LATE TONIGHT AND INTO EARLY WEDNESDAY.

MODELS HAVE SOME DISCREPANCIES ON HOW EFFECTIVE AND QUICKLY THE LOW
LAYER MOISTURE WILL TRY TO MIX EASTWARD ON WEDNESDAY...THE GFS BEING
THE MOST PROGRESSIVE AND BULLISH. HAVE CONSTRUCTED FORECAST
DEWPOINTS AND RH CLOSER TO A NAM SOLUTION WHERE SUFFICIENT MOISTURE
WILL BE JUXTAPOSED WITH DECENT INSTABILITY. THUS ADDITIONAL STORMS
ARE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WITH BEST
CHANCES NEAR THE TEXAS BORDER. OTHERWISE BREEZES WILL BE MODERATE
FROM THE SOUTH AREA WIDE WEDNESDAY AFTERNOON.

BY THURSDAY THE BOUNDARY LAYER MOISTURE IS DEPICTED AS MIXING
FARTHER EAST...ALLOWING THUNDERSTORM COVERAGE TO DWINDLE TO THE FAR
TIER OF THE EASTERN PLAINS. AT THE UPPER LEVELS A WEAK UPPER TROUGH
WILL ORIGINATE OVER THE UPPER BAJA AND WILL BE A FEATURE OF INTEREST
GOING INTO THE WEEKEND. A SOUTHERLY FETCH OF MOISTURE COULD
INFILTRATE NEW MEXICO THROUGH THE LOW TO MID LEVELS OF THE
ATMOSPHERE. THE GFS IS MORE PRONOUNCED WITH STORM COVERAGE FROM THIS
SCENARIO WITH BEST CHANCES IN THE EASTERN HALF OF THE STATE. THIS
WILL PRECLUDE ANY WIDESPREAD CRITICAL WINDS...LEAVING JUST
MODERATELY BREEZY CONDITIONS EACH AFTERNOON. IT STILL APPEARS THAT
STRONGER FLOW FROM THE NORTH MAY BEGIN TO INTERRUPT THE PATTERN BY
SUNDAY...AND COOLER TEMPERATURES COULD SEEP INTO THE STATE INTO NEXT
WEEK.

52

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, Jun 12, 5:41 AM MDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT TUE JUN 12 2012

NMZ501>540-131145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT
ACROSS MUCH OF EASTERN NEW MEXICO. LARGE HAIL AND DAMAGING WINDS
ARE THE PRIMARY THREATS. THE GREATEST THREAT AREA IS ALONG AND
EAST OF A RATON TO SANTA ROSA TO CLOVIS LINE LATE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND
EVENING...BUT WILL FOCUS FURTHER EAST NEAR THE TEXAS BORDER.

MORE THUNDERSTORMS ARE FORECAST LATE FRIDAY INTO THE WEEKEND AS
ATMOSPHERIC MOISTURE SURGES AND WINDS IN THE MID AND UPPER LEVELS
OF THE ATMOSPHERE DECREASE. IN THIS SCENARIO...SLOWER STORM
MOVEMENT CAN BE EXPECTED WITH A THREAT FOR LOCALLY HEAVY RAINFALL.

ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

In the hours before

Local storm report, Jun 12, 10:11 AM MDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1011 AM MDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 AM     TSTM WND DMG     NEWKIRK                 35.07N 104.26W
06/12/2012                   GUADALUPE          NM   LAW ENFORCEMENT

            SEMI OVERTURNED BY THUNDERSTORM WINDS ON INTERSTATE 40.

&&

EVENT NUMBER ABQ1201219

43
Local storm report, Jun 12, 10:51 AM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1051 AM MDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             1 NNW HOUSE             34.66N 103.91W
06/12/2012  E1.00 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201220

JF
Local storm report, Jun 12, 11:13 AM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1113 AM MDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             1 N HOUSE               34.66N 103.91W
06/12/2012  E1.00 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201221

JF
Special weather statement, Jun 12, 1:27 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT TUE JUN 12 2012

NMZ515-528-529-122015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
127 PM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA AND EXTREME NORTHERN
SAN MIGUEL COUNTIES THROUGH 215 PM MDT...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEDOUX...OR NEAR MORA...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LA CUEVA...MANUELITAS...BUENA
VISTA...RAINSVILLE AND GOLONDRINAS.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3600 10502 3570 10506 3585 10545 3601 10542
TIME...MOT...LOC 1927Z 278DEG 14KT 3591 10532

43
Special weather statement, Jun 12, 1:59 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
159 PM MDT TUE JUN 12 2012

NMZ515-527-528-122045-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
159 PM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
245 PM MDT...

AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF RATON AND ANOTHER ABOUT 15
MILES WEST OF RATON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3699 10444 3675 10443 3687 10497 3699 10495
TIME...MOT...LOC 1959Z 266DEG 24KT 3697 10480

43
Special weather statement, Jun 12, 2:14 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT TUE JUN 12 2012

NMZ515-528-529-122100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
214 PM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND EXTREME
NORTHERN SAN MIGUEL COUNTIES THROUGH 300 PM MDT...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LA CUEVA...OR ABOUT 13 MILES
SOUTHEAST OF MORA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...WATROUS...VALMORA AND
SHOEMAKER.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3594 10476 3570 10479 3580 10526 3598 10523
TIME...MOT...LOC 2014Z 278DEG 14KT 3588 10513

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:46 PM MDTSpecial Weather StatementABQSan Miguel29 min
Jun 11, 11:16 PM MDTSpecial Weather StatementABQQuay29 min
Jun 12, 1:31 AM MDTSpecial Weather StatementABQQuay29 min
Jun 12, 2:07 AM MDTSpecial Weather StatementABQQuay38 min
Jun 12, 2:11 AM MDTSpecial Weather StatementABQ34 min
Jun 12, 2:17 AM MDTSevere Thunderstorm WarningABQCurry, Quay43 min
Jun 12, 2:37 AM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel38 min
Jun 12, 3:15 AM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay, San Miguel60 min
Jun 12, 4:14 AM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt31 min
Jun 12, 4:47 AM MDTSpecial Weather StatementABQCurry43 min
Jun 12, 1:27 PM MDTSpecial Weather StatementABQMora48 min
Jun 12, 1:59 PM MDTSpecial Weather StatementABQColfax46 min
Jun 12, 2:14 PM MDTSpecial Weather StatementABQMora46 min
Jun 12, 2:44 PM MDTSevere Thunderstorm WarningABQColfax, Union31 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQColfax, Union15 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 12, 3:40 PM MDTSpecial Weather StatementABQTaos65 min
Jun 12, 3:59 PM MDTSevere Thunderstorm WarningABQColfax46 min
Jun 12, 4:11 PM MDTSevere Thunderstorm WarningABQTaos49 min
Jun 12, 4:30 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 12, 5:16 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 12, 5:27 PM MDTSpecial Weather StatementABQ33 min
Jun 12, 5:30 PM MDTSpecial Weather StatementABQGuadalupe30 min
Jun 12, 5:31 PM MDTSpecial Weather StatementABQMora44 min
Jun 12, 5:36 PM MDTSevere Thunderstorm WarningABQChaves24 min
Jun 12, 5:40 PM MDTSpecial Weather StatementABQUnion50 min
Jun 12, 5:41 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe49 min
Jun 12, 5:51 PM MDTSevere Thunderstorm WarningABQHarding, Mora54 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.